Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 21, 2019, 11:54 PM CDT for Montgomery County, Page County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 11:54 PM CDT (04:54 UTC)
- Expired
- May 22, 2019, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:50 PM CDT, 4 minutes earlier.
Area forecast discussion, May 21, 11:50 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1150 PM CDT Tue May 21 2019 .SHORT TERM...(Tonight through Friday) Issued at 350 PM CDT Tue May 21 2019 WV imagery this afternoon showing a longwave trough with embedded circulations...one currently lifting into SW KS and the other centered over the Pacific NW. Surface reflection of the former was centered over SW KS. Meanwhile 88D mosaic was showing a large area of precip over WRN SD/NE panhandle/NW KS with another area over MO streaming northward into IA. For tonight, precip will be gradually diminishing from south to north overnight as the upper low lifts out of western KS this evening and into the Dakotas by early Wednesday morning. CAMs do suggest a few cells lifting out of KS into the southern CWA this evening, but given excessive cloud cover/nil diurnal heating, chances are very low any will turn severe. On Wednesday, dry and warmer in part to southwest winds and increased mixing by afternoon. Wednesday night models prog low level baroclinic zone setting up from northern MO into central KS with precip developing along the boundary. The boundary/precip activity is progged to slowly lift northward and expand across the CWA on Thursday. Both the NAM and GFS suggest environmental moisture content will be high with PW approaching 2 inches by Thursday night. Given strong differential divergence coupled with stout 315K isentropic upglide and favorable precip efficiency/deep warm cloud layer, conditions will be quite favorable for an excessive rainfall event. Dry then the majority of the CWA on Friday. Portions of southwest IA and southwest NE though may see some lingering activity mainly in the morning hours. A gradual warming trend on tap the next few days. Expect highs in the mid/upper 60s on Wednesday with mid 60s/low 70s Thursday. On Friday, highs will top out in the mid/upper 70s. .LONG TERM...(Friday night through Tuesday) Issued at 350 PM CDT Tue May 21 2019 GFS and ECM in agreement precip chances continue through the weekend into early next week. Flow aloft turns near zonal keeping a surface boundary meandering through and close to the CWA and the focus for additional rainfall accumulation. Warm conditions continue with highs on Thursday in the mid/upper 80s and mid 80s on Friday. Cooling trend takes place over the weekend with mid/upper 70s on Saturday and mid 60s/low 70s Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1148 PM CDT Tue May 21 2019 Scattered thunderstorms east of KOMA at TAF issuance will continue to shift north of TAF sites early in the TAF period. Scattered showers could affect all of eastern Nebraska briefly through 12Z before ending entirely. IFR cigs near KOFK should linger through mid morning Wednesday before lifting to VFR. Gusty southeast winds will turn southwest by 18Z Wednesday, with speeds averaging 15 to 25kt at all sites. Clearing skies and diminishing winds are forecast after 00Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...DEE SHORT TERM...DEE LONG TERM...DEE AVIATION...Dergan
Hazardous weather outlook, May 21, 9:25 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 925 PM CDT Tue May 21 2019 IAZ079-090-NEZ067-068-091-093-221630- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 925 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Wednesday No hazardous weather is expected at this time. Minor flooding will continue along the Missouri River from around Plattsmouth downstream past Rulo. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. Minor river flooding will continue along the Missouri River from around Plattsmouth downstream past Brownville. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday. IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-221630- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 925 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday.
In the hours before
Special weather statement, May 21, 6:35 PM CDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 635 PM CDT Tue May 21 2019 NEZ088>090-092-220015- Jefferson NE-Gage NE-Pawnee NE-Johnson NE- 635 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON... JEFFERSON...PAWNEE AND GAGE COUNTIES UNTIL 715 PM CDT... At 634 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles north of Morrowville to near Summerfield. Movement was north at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Beatrice, Fairbury, Wymore, Plymouth, Blue Springs, Odell, Diller, Daykin, Endicott, Filley, Jansen, Barneston, Burchard, Liberty, Steinauer, Reynolds, Lewiston, Steele City, Virginia and Harbine. LAT...LON 4001 9737 4035 9736 4032 9618 4000 9618 TIME...MOT...LOC 2334Z 195DEG 31KT 3996 9720 3996 9641 Dergan
Local storm report, May 21, 7:45 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
745 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 1 SSW DAWSON 40.12N 95.84W
05/21/2019 RICHARDSON NE EMERGENCY MNGR
TORNADO JUST TOUCHED DOWN AGAIN SOUTH OF
DAWSON.
&&Local storm report, May 21, 8:07 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
807 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 ESE AUBURN 40.37N 95.75W
05/21/2019 M1.00 INCH NEMAHA NE CO-OP OBSERVER
&&Local storm report, May 21, 8:13 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
813 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO 1 N STELLA 40.26N 95.77W
05/21/2019 RICHARDSON NE EMERGENCY MNGR
&&Local storm report, May 21, 8:19 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
819 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FUNNEL CLOUD 3 WNW NEMAHA 40.35N 95.72W
05/21/2019 NEMAHA NE EMERGENCY MNGR
&&Local storm report, May 21, 9:22 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
922 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FUNNEL CLOUD 3 WNW NEMAHA 40.35N 95.72W
05/21/2019 NEMAHA NE EMERGENCY MNGR
0807 PM TORNADO 1 N STELLA 40.26N 95.77W
05/21/2019 RICHARDSON NE EMERGENCY MNGR
0803 PM HAIL 5 ESE AUBURN 40.37N 95.75W
05/21/2019 M1.00 INCH NEMAHA NE CO-OP OBSERVER
0742 PM TORNADO 1 SSW DAWSON 40.12N 95.84W
05/21/2019 RICHARDSON NE EMERGENCY MNGR
TORNADO JUST TOUCHED DOWN AGAIN SOUTH OF
DAWSON.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:10 PM CDT | Tornado Warning | OAX | Pawnee, Richardson | 35 min |
| May 21, 7:39 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 36 min |
| May 21, 8:00 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 30 min |
| May 22, 11:01 AM CDT | River Flood Warning | OAX | Knox | 11 hr |
| May 21, 8:30 PM CDT | Tornado Warning | OAX | Fremont | 11 min |
| May 21, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Page | 25 min |
| May 22, 12:02 AM CDT | Tornado Warning | OAX | Montgomery, Page | 15 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.